Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 53, NWS Mobile, AL

May 4, 2009George County, Greene County, Perry County, Mississippi

NWS Mobile, AL issued this river flood warning at May 4, 2009, 11:17 AM CDT for George County, Greene County, Perry County, Mississippi. It took effect at May 4, 2009, 7:17 PM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
May 4, 2009, 11:17 AM CDT (16:17 UTC)
In effect from
May 4, 2009, 7:17 PM CDT
Expired
May 7, 2009, 11:15 AM CDT
In force
64 hr
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leaf River near McLain (MCLM6). The gauge peaked at 21.69 ft at May 5, 2009, 12:00 PM CDT.

actionminormoderate102005/0405/0505/0605/0705/08
Action stage
13 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02475000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMOB 041617
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
1117 AM CDT MON MAY 04 2009



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.

.HEAVY RAINFALL HAS OCCURRED OVER THE PAST 24 HOURS. AS A RESULT...RIVER
LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT.  IT IS 
EMPHASIZED THAT THE FOLLOWING FORECAST IS ALSO BASED ON THE EXPECTED RAINFALL DURING 
THE NEXT 24 HOURS.  IF LESS RAINFALL OCCURS... IT MAY BE NECESSARY TO REVISE 
THIS STAGE FORECAST DOWNWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-051617-
/O.NEW.KMOB.FL.W.0053.090505T0017Z-090506T2100Z/
/MCLM6.1.ER.090505T0017Z.090505T1200Z.090506T1500Z.NO/
1117 AM CDT MON MAY 04 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEAF NEAR MCLAIN
* FROM THIS EVENING UNTIL WEDNESDAY AFTERNOON
* AT 10AM MONDAY THE STAGE WAS...7.4 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE WEDNESDAY MORNING.
* AT 19 FEET...FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL SUBSIDE AS THE 
  WATER LEVEL DROPS BELOW 18 FEET.

$$
6 follow-up statements
000 
WGUS84 KMOB 050205
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
905 PM CDT MON MAY 04 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.
   
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 


&&

MSC039-041-111-060205-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-090506T2300Z/
/MCLM6.1.ER.090505T0025Z.090505T1200Z.090506T1700Z.NO/
905 PM CDT MON MAY 04 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* FROM THIS EVENING UNTIL WEDNESDAY EVENING
* AT 8 PM MONDAY THE STAGE WAS 17.9 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  WEDNESDAY EARLY AFTERNOON.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.  

$$

MSC039-041-153-060204-
/O.EXT.KMOB.FL.W.0052.000000T0000Z-090506T1336Z/
/LEKM6.1.ER.090504T1348Z.090505T0600Z.090506T0736Z.NO/
905 PM CDT MON MAY 04 2009

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL WEDNESDAY MORNING 
* AT 8 PM MONDAY THE STAGE WAS 22.8 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY AFTER MIDNIGHT TOMORROW. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT 22 FEET, FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE AND SOME ROADS IN 
  LOW LYING AREAS WILL BECOME CUT OFF BY HIGH WATER.  

$$
000 
WGUS84 KMOB 051359
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
859 AM CDT TUE MAY 05 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-061359-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-090507T1424Z/
/MCLM6.1.ER.090505T0025Z.090505T1230Z.090507T0824Z.NO/
859 AM CDT TUE MAY 05 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE LEAF NEAR MCLAIN
* UNTIL THURSDAY MORNING 
* AT 8AM TUESDAY THE STAGE WAS 21.5 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* THE RIVER IS CRESTING AND WILL FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR.

$$

MSC039-041-153-061012-
/O.EXT.KMOB.FL.W.0052.000000T0000Z-090506T1012Z/
/LEKM6.1.ER.090504T1348Z.090505T0200Z.090506T0412Z.NO/
859 AM CDT TUE MAY 05 2009

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL LATE TONIGHT 
* AT 8AM TUESDAY THE STAGE WAS 22.3 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 22.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL CONTINUE AND SOME ROADS IN 
  LOW LYING AREAS WILL BECOME CUT OFF BY HIGH WATER.  

$$
000 
WGUS84 KMOB 061453
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
953 AM CDT WED MAY 06 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
 
  PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-071453-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-090507T2217Z/
/MCLM6.1.ER.090505T0025Z.090505T1745Z.090507T1617Z.NO/
953 AM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
  THE LEAF NEAR MCLAIN
* UNTIL THURSDAY AFTERNOON 
* AT 9AM WEDNESDAY THE STAGE WAS 20.7 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* AT 18 FEET, CONSIDERABLE LOWLAND AND AGRICULTURAL FLOODING WILL OCCUR. 

$$

MSC039-041-059-070600-
/O.CON.KMOB.FL.W.0055.000000T0000Z-090507T0600Z/
/MRRM6.1.ER.090506T1022Z.090506T1800Z.090507T0000Z.NO/
953 AM CDT WED MAY 06 2009

THE FLOOD WARNING CONTINUES FOR
  THE PASCAGOULA AT MERRILL
* UNTIL LATE TONIGHT 
* AT 9AM WEDNESDAY THE STAGE WAS 22.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 22.0 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 20 FEET, WATER COVERS THE MAIN ROAD AT PLUM BLUFF IN SOUTHERN GEORGE COUNTY.

$$
000 
WGUS84 KMOB 062127
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
427 PM CDT WED MAY 06 2009
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 
  PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-072127-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-090508T0959Z/
/MCLM6.1.ER.090505T0025Z.090505T1745Z.090508T0359Z.NO/
427 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE LEAF NEAR MCLAIN
* UNTIL LATE THURSDAY NIGHT 
* AT 3PM WEDNESDAY THE STAGE WAS 20.1 FEET AND WAS FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
AT 19.0 FEET, FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL SUBSIDE AS THE 
WATER LEVEL DROPS BELOW 18 FEET.  

$$

MSC039-041-059-071200-
/O.EXT.KMOB.FL.W.0055.000000T0000Z-090507T1200Z/
/MRRM6.1.ER.090506T1022Z.090506T1545Z.090507T0600Z.NO/
427 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES 
FOR
  THE PASCAGOULA AT MERRILL
* UNTIL THURSDAY MORNING. 
* AT 3PM WEDNESDAY THE STAGE WAS 22.0 FEET AND WAS NEAR CREST.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 22.0 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT 
  
$$
000 
WGUS84 KMOB 070427
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1127 PM CDT WED MAY 06 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  PASCAGOULA AT MERRILL AFFECTING GEORGE...GREENE AND JACKSON COUNTIES.
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
MISSISSIPPI...
 
  TOMBIGBEE RIVER NEAR COFFEEVILLE DAM AFFECTING CHOCTAW...CLARKE AND WASHINGTON 
  COUNTIES. 
  
  TOMBIGBEE RIVER NEAR LEROY AFFECTING CHOCTAW...CLARKE AND WASHINGTON COUNTIES. 
  
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

ALC023-025-129-080427-
/O.EXT.KMOB.FL.W.0057.090510T1500Z-000000T0000Z/
/CLDA1.1.ER.090510T1500Z.090512T0000Z.000000T0000Z.NO/
1127 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR COFFEEVILLE DAM
* FROM LATE SUNDAY MORNING UNTIL FURTHER NOTICE
* AT 10PM WEDNESDAY THE STAGE WAS 21.8 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 29 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE
  TO NEAR 31.9 FEET BY MONDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.

$$

ALC023-025-129-080427-
/O.EXT.KMOB.FL.W.0058.090511T1200Z-000000T0000Z/
/LRYA1.1.ER.090511T1200Z.090512T0000Z.000000T0000Z.NO/
1127 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR LEROY
* FROM MONDAY MORNING UNTIL FURTHER NOTICE
* AT 8PM WEDNESDAY THE STAGE WAS 17.4 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 24 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 24.8 FEET BY MONDAY EVENING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.

$$

MSC039-041-111-080427-
/O.EXT.KMOB.FL.W.0053.000000T0000Z-090508T0800Z/
/MCLM6.1.ER.090505T0025Z.090505T1745Z.090508T0200Z.NO/
1127 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE LEAF NEAR MCLAIN
* UNTIL LATE THURSDAY NIGHT 
* AT 10PM WEDNESDAY THE STAGE WAS 19.1 FEET 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 18 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE EVENING.
* AT 19 FEET, FLOODING OF LOWLANDS AND AGRICULTURAL LAND WILL SUBSIDE AS THE 
WATER LEVEL DROPS BELOW 18 FEET.  

$$

MSC039-041-059-070457-
/O.CAN.KMOB.FL.W.0055.000000T0000Z-090507T1200Z/
/MRRM6.1.ER.090506T1022Z.090506T1545Z.090507T0000Z.NO/
1127 PM CDT WED MAY 06 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PASCAGOULA AT MERRILL
* UNTIL THURSDAY MORNING 
* AT 10PM WEDNESDAY THE STAGE WAS 21.9 FEET 
* FLOOD STAGE IS 22 FEET
 

$$
000 
WGUS84 KMOB 071615
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1115 AM CDT THU MAY 07 2009
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  LEAF NEAR MCLAIN AFFECTING GEORGE...GREENE AND PERRY COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-111-071645-
/O.CAN.KMOB.FL.W.0053.000000T0000Z-090508T0800Z/
/MCLM6.1.ER.090505T0025Z.090505T1745Z.090507T0915Z.NO/
1115 AM CDT THU MAY 07 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LEAF NEAR MCLAIN
* AT 10AM THURSDAY THE STAGE WAS 16.7 FEET 
* FLOOD STAGE IS 18.0 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 4, 11:01 AM CDT, 16 minutes earlier.

Area forecast discussion, May 4, 11:01 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1101 AM CDT MON MAY 4 2009

.UPDATED...UPDATED PUBLIC PACKAGE TO CANCEL TORNADO WATCH FOR
STONE...GEORGE...AND GREENE COUNTIES IN MISSISSIPPI. FLOOD WATCH
AREA AND QPF UNCHANGED SO FAR.

***********************PREVIOUS***********************

.SHORT TERM...TODAY AND TONIGHT...STARTING OFF WITH CLUSTERS OF
THUNDERSTORMS ROLLING EASTWARD ACROSS THE DEEP SOUTH. THESE STORMS
WERE FORMING WITHIN A DEEP MOISTURE AXIS EMBEDDED WITHIN THE WARM
SECTOR...SOUTH OF A FRONTAL ZONE. THIS ZONE STRETCHES FROM THE
CAROLINAS THROUGH THE MID SOUTH ON DOWN INTO THE NORTHWEST
GULF...OFF THE UPPER TEXAS COAST. AS SURFACE LOW MOVES EAST
NORTHEAST ACROSS CENTRAL MISSISSIPPI/CENTRAL ALABAMA TODAY...FRONTAL
ZONE WILL EASE EASTWARD ALONG WITH AN EAST TO SOUTHEAST ADJUSTMENT
TO THE SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD POSSIBLY
BECOME BRIEFLY SEVERE ALONG WITH LOCALLY HEAVY RAINS. THE PRIMARY
THREATS IN SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE
ENVIRONMENT DOES SUPPORT ISOLATED OCCURRENCES OF TORNADOES AS WELL.
SINCE MIDNIGHT...RADAR HAS SHOWN INDICATIONS OF 2 TO 4 INCH RAIN
AMOUNTS IN CONVECTIVE ACTIVITY WHICH HAS MOVED ACROSS OUR SOUTHEAST
MISSISSIPPI ZONES. CONSIDERING THIS...LOCALIZED FLOODING OF POOR
DRAINAGE AND LOWER LYING AREAS WILL BE A POSSIBILITY WITH THE
STRONGEST STORMS IN THE NEAR TERM.

TONIGHT...THE DEEPEST MOISTURE AXIS SHIFTS EAST INTO THE SOUTHEAST
AND ACROSS THE NORTH CENTRAL FLORIDA PENINSULA. THUS...FORECASTERS
ARE CALLING FOR LOWER CHANCES OF WET WEATHER WITH THE PREDOMINANT
CHARACTER BEING SHOWERS.  STAYED CLOSE TO THE MOS FOR TEMPERATURES.
/10

TUESDAY THROUGH WEDNESDAY NIGHT)...QUASI-STATIONARY FRONTS...OUTFLOW
BOUNDARIES...WEAK DISTURBANCES IN THE NEAR ZONAL UPPER FLOW WILL
KEEP CHANCE FOR SHOWERS AND THUNDERSTORMS IN FORECAST TUESDAY AND
OVER THE NORTHERN SECTIONS ON WEDNESDAY.  A SURFACE HIGH DEVELOPING
OVER THE NORTHEAST GULF HELPS TO PUSH THE FRONT/OUTFLOW BOUNDARIES
BACK TO THE NORTH...LEAVING A MOIST AND HUMID AIR MASS ACROSS THE
SOUTHERN SECTIONS. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)ANOTHER FRONT...OR MAYBE THE
SAME ONE...MOVES SOUTH  LATE WEDNESDAY NIGHT AND THURSDAY MORNING
BUT WILL LIKELY ONLY MAKE IT TO NORTHERN ALABAMA AND MISSISSIPPI.
WILL BE CLOSE ENOUGH FOR ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS THURSDAY MORNING THROUGH THE DAY THURSDAY. THIS FRONT
WILL ALSO RETREAT BACK TO THE NORTH...LEAVING LOW POPS ACROSS THE
NORTHERN SECTIONS OF THE FORECAST AREA FRIDAY AND SATURDAY...MAINLY
AFTERNOONS. WOULD NOT BE COMPLETELY SURPRISED TO SEE AN ISOLATED
SHOWER OR THUNDERSTORM ALONG THE SOUTHERN SECTIONS BUT NOT ENOUGH OF
A POP TO MENTION THIS FAR OUT. FRIDAY THROUGH SUNDAY LOOKS QUITE
WARM WITH HIGH TEMPERATURES APPROACHING 90 ACROSS THE INTERIOR
SECTIONS. /11

&&

.AVIATION... 12Z ISSUANCE...CONVECTION TODAY WILL BRING A MIX OF
MVFR/IFR CIGS. STORMS WITH THE HEAVIEST RAINS COULD REDUCE
VISIBILITIES TO LESS THAN A MILE AT TIMES AS WELL. ALTHOUGH TSTMS
LOOK TO BE MOVING EAST OUT OF THE AREA AFT 00Z...IFR CIGS POSSIBLE
AFT 06Z WITH POTENTIAL OF PATCHY BR AS WELL. /10

&&

.MARINE...WITH THE STORMS MOVING EAST ACROSS SOUTHEAST MISSISSIPPI
AND SOUTHWEST ALABAMA...LATEST DATA COLLECTION PLATFORMS ALONG THE
COAST AND OFFSHORE INDICATE A STRONG ONSHORE INFLOW COMPONENT AND
WILL NEED A SMALL CRAFT HEADLINE THIS MORNING TO ACCOUNT FOR THIS.
SEAS ARE SLOWER TO RESPOND BUT MAY COME UP ANOTHER FOOT OR SO THAN
CURRENT. WINDS ARE FORECAST TO TAPER OFF LATER TODAY AS LOW PRESSURE
LIFTS NORTHEAST AWAY FROM THE AREA. FOR THE REMAINDER OF THE
PERIOD...A LIGHT SOUTH TO SOUTHWEST FLOW PREVAILS AS HIGH PRESSURE
SETS UP OVER THE EASTERN GULF. SEAS LOOK TO RANGE FROM 2 TO 3 FEET
TUESDAY THROUGH SATURDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  68  84  69 /  80  20  30  10
PENSACOLA   81  70  83  70 /  70  20  30  20
DESTIN      78  70  80  71 /  70  30  40  20
EVERGREEN   80  65  85  65 /  90  30  40  20
WAYNESBORO  80  63  85  66 /  80  20  20  10
CAMDEN      79  64  85  65 /  80  30  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, May 4, 5:00 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT MON MAY 4 2009

CORRECTED TO ADD EXPECTED SURF ZONE CONDITIONS IN DAY ONE

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-051100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT MON MAY 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE FORECAST TO CONTINUE ACROSS THE GULF COAST REGION
TODAY AS A FRONTAL BOUNDARY EASES CLOSER TO THE AREA. SOME OF THE
STORMS HAVE THE POTENTIAL OF BECOMING BRIEFLY SEVERE WITH THE
PRIMARY THREATS FROM SEVERE STORMS BEING DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINS
AND FREQUENT LIGHTNING STRIKES WILL ALSO POSE A HAZARD IN
THUNDERSTORMS. THREE TO FIVE INCHES OF RAIN IS POSSIBLE IN A THREE
TO FIVE HOUR TIME FRAME...WHERE STORMS MOVE OVER THE SAME AREAS.
THESE TYPES OF RAINS WILL RESULT IN PERIODS OF FLOODING OVER LOW
LYING AND POOR DRAINAGE AREAS.

THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE DAY. RESIDENTS
ARE URGED TO SET WEATHER RADIOS TO TONE ALERT TO RECEIVE WATCHES AND
WARNINGS.

OVER THE MARINE AREA...STRONG SOUTHERLY WINDS AND MODERATE SEAS WILL
CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT THROUGH EARLY
THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL ALSO SUPPORT A MODERATE
RISK OF DANGEROUS RIP CURRENTS TODAY.

HEADING INTO TONIGHT...THE SEVERE WEATHER THREAT LOOKS TO DIMINISH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH
THE PERIOD. AT THIS TIME...THE SEVERE WEATHER RISK IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER WILL BE REQUIRED TODAY.

In the hours before

Local storm report, May 4, 7:07 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
707 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      LEAKESVILLE             31.15N 88.56W
05/04/2009                   GREENE             MS   EMERGENCY MNGR

            NUMEROUS ROADS IN AND AROUND LEAKESVILLE IMPASSABLE DUE
            TO HIGH WATER OR WASHED OUT.

&&

10
Local storm report, May 4, 7:31 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND GST     EVERGREEN               31.43N 86.96W
05/04/2009  M59 MPH          CONECUH            AL   ASOS

            51 KNOTS/59 MPH PEAK TSTM WIND GUST OBSERVED.

&&

10
Special weather statement, May 4, 8:58 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
858 AM CDT MON MAY 4 2009

ALZ057-058-060-041445-
COVINGTON-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
858 AM CDT MON MAY 4 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
COVINGTON...SOUTHEAST BUTLER AND SOUTHERN CRENSHAW COUNTIES...

AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR PIGEON CREEK TO 5 MILES WEST
OF CLEARVIEW...MOVING EAST AT 30 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PIGEON CREEK...CLEARVIEW...RUTLEDGE...DOZIER...LUVERNE AND BRANTLEY
THROUGH 945 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

PURDY
Special weather statement, May 4, 10:06 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1006 AM CDT MON MAY 4 2009

ALZ061-063-041615-
UPPER MOBILE-LOWER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND AND DOWNTOWN MOBILE...
1006 AM CDT MON MAY 4 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOBILE COUNTY THROUGH
NOON...

AT 1001 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES WEST OF TANNER WILLIAMS TO
50 MILES WEST OF GRAND BAY...MOVING SLOWLY EAST AT 15 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MOFFET...BIG CREEK LAKE...WILMER...BIG CREEK LAKE DAM...SEMMES AND
LOTT AND COLEMAN DAIRY RO THROUGH 1115 AM CDT...AND POINTS EAST
THEREAFTER.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS BETWEEN 45 AND 55 MPH. WINDS THIS STRONG
COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF UP TO FOUR INCHES PER
HOUR...RESULTING IN FLASH FLOODING. A FLASH FLOOD WARNING REMAINS IN
EFFECT FOR NORTHERN MOBILE COUNTY AND MAY BE EXTENDED FURTHER SOUTH
LATER. DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE
DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY AFTERNOON
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 1:29 AM CDTSevere Thunderstorm WarningMOBPerry61 min
May 4, 2:09 AM CDTSevere Thunderstorm WarningMOBGreene, Perry51 min
May 4, 3:00 AM CDTSevere Thunderstorm WarningMOBGreene45 min
May 4, 3:10 AM CDTFlash Flood WarningMOBPerry95 min
May 4, 3:57 AM CDTFlash Flood WarningMOBGreene2 hr
May 4, 4:09 AM CDTSevere Thunderstorm WarningMOBGreene51 min
May 4, 5:04 AM CDTFlash Flood WatchMOBGreene, Perry, Wayne7 hr
May 4, 5:28 AM CDTFlash Flood WarningMOBPerry2 hr
May 4, 6:34 AM CDTSevere Thunderstorm WarningMOBGreene41 min
May 4, 6:55 AM CDTFlash Flood WarningMOBGreene, Perry3 hr
May 4, 7:24 AM CDTSevere Thunderstorm WarningMOBStone66 min
May 4, 8:39 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne45 hr
May 4, 8:43 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone62 min
May 4, 8:56 AM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone4 hr
May 4, 6:07 PM CDTFlash Flood WarningMOBGreene3 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.